I took topamax for about 3 months. It WAS effective in reducing the number of migraines I got, but for me that wasn't worthwhile (my problem is the severity of pain, not the frequency). So, if the number of migraines you get is the problem, it might be a worthwhile drug for you.
While I was on it I did feel...not fuzzy, more just empty? I just felt kind of blank sometimes (not in a depressed way, just blank! Like there was not a thought in my head.) The only time I felt a little stupid was when I was trying to do higher level thinking - like writing an essay on a complicated topic (I was in college at the time).
From my experience, you should be fine driving - it doesn't make you fuzzy in that kind of way (the kind of way that a painkiller might), it just makes you feel a bit dulled, personality-wise. And if you have frequent headaches, it's probably easier to drive feeling a bit blank than it is driving while in a lot of pain (I've been there on long car trips - boy, was that unpleasant)! Anyway, I would give the topamax a shot - some people really do swear by it, other people just don't like the way they feel on it. It's a personal thing.
Whatever you decide to do, good luck! I hope your migraines improve! :)
Media & Communications Researcher